Idaho, 2013Damaging Winds in Idaho, July 4, 2013
July 4, 2013 · NWS PIH · 3 events in 1 county or zone
Sixty-one mph winds were measured in Richfield. Several trees were downed in Shoshone and Dietrich.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sixty-one mph winds were measured in Richfield. Several trees were downed in Shoshone and Dietrich. Power outages reported in Shoshone.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 4, 1:08 PM MST, 6 hours 2 minutes earlier.
Area forecast discussion, Jul 4, 1:08 PM MST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
208 PM MDT THU JUL 4 2013
.SHORT TERM...LOW PRESSURE TROUGH MOVING INTO BRITISH COLUMBIA
THIS AFTERNOON IS ALREADY HELPING TO FLATTEN OUT THE HIGH PRESSURE
RIDGE. THERE IS AN EMBEDDED DISTURBANCE MOVING THROUGH THE SALMON
AREA THAT WILL INCREASE CONVECTIVE ACTIVITY BETWEEN ABOUT MACKAY
AND ISLAND PARK THIS AFTERNOON. CONVECTION ALREADY DEVELOPING IN
THE SOUTH CENTRAL AND CARIBOU HIGHLANDS. STILL HAVE PLENTY OF
MOISTURE IN THE AIR AND A FEW THUNDERSTORMS COULD PUT DOWN HEAVY
RAIN SHOWERS...PARTICULARLY THOSE CELLS MOVING INTO THE INTERSTATE
15 STRETCH BETWEEN INKOM AND MALAD. FOR THE 4TH OF JULY
ACTIVITIES...SOME GUSTY WINDS NEAR THUNDERSTORMS COULD BE A
CONCERN. SOUTHWEST WINDS IN THE SNAKE PLAIN ARE A LITTLE STRONGER
THIS AFTERNOON THAN FORECAST OWING TO THE PASSING DISTURBANCE NEAR
SALMON. BY THE TIME THE SUN SETS...WINDS SHOULD DROP TO ABOUT 10
MPH OR LESS. SHORT WAVE TROUGH WILL PASS FRIDAY...ASSOCIATED
SURFACE SHOULD SLIP SOUTH INTO THE UPPER SNAKE PLAIN BY AFTERNOON.
SUSPECT MODELS ARE UNDERESTIMATING WIND STRENGTH A LITTLE FOR
FRIDAY AFTERNOON IN THE SNAKE PLAIN. SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE THE RULE IN THE AFTERNOON. RS
.LONG TERM...ANOTHER SHORT WAVE DISTURBANCE MOVES INTO WASHINGTON
STATE AND ACROSS TO MONTANA SUNDAY AND MONDAY. MOIST SOUTHWEST
FLOW PATTERN REMAINS OVER SOUTHEAST IDAHO AND ISOLATED TO
SCATTERED AFTERNOON THUNDERSTORMS REDEVELOP OVER THE MOUNTAINS. A
TRANSITORY SHORT WAVE RIDGE BRINGS DRIER AIR INTO THIS AREA
TUESDAY AND WEDNESDAY. TRIMMED POPS ON THOSE DAYS LOWER AS A
RESULT. BY THE END OF THE WEEK...MODEL ARE LEANING TOWARDS
STRONGER LOW PRESSURE TROUGH NEAR THE COAST WITH MORE PRONOUNCED
SOUTHWEST FLOW INTO IDAHO. THAT COULD RAISE TEMPERATURES BACK INTO
THE MIDDLE 90S. RS
&&
.AVIATION...MONSOONAL MOISTURE WILL ALLOW FOR AFTERNOON TO EARLY
EVENING SHOWERS AND THUNDERSTORMS. EXPECT VFR CONDITIONS AND
SLIGHTLY BREEZY WINDS OUTSIDE OF THUNDERSTORMS TODAY. GUSTY AND
ERRATIC WINDS WILL BE POSSIBLE IN AND AROUND OF THUNDERSTORMS.
ADDITIONALLY...BRIEF MVFR CIGS AND VIS MAY BE POSSIBLE WITH
THUNDERSTORMS ON STATION. WYATT
&&
.FIRE WEATHER...MONSOON MOISTURE CONTINUES TO FLOW INTO IDAHO AROUND
AN UPPER LEVEL HIGH OVER THE SOUTHWESTERN US. THIS MOISTURE AND A
WEAK COLD FRONT WILL ALLOW FOR ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS TODAY AND FRIDAY. ADDITIONALLY...EXPECT BREEZY WINDS
TODAY AND TOMORROW BECAUSE OF A WEAK COLD FRONT MOVING THROUGH ON
FRIDAY. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS
AND HEAVY RAINFALL AMOUNTS. LOOK FOR SLIGHTLY COOLER TEMPERATURES
AND ISOLATED AFTERNOON MOUNTAIN THUNDERSTORMS OVER THE WEEKEND. WYATT
&&
.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 4, 3:00 AM MST, 16 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
400 AM MDT THU JUL 4 2013
IDZ017>025-031-032-051230-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
400 AM MDT THU JUL 4 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND
EVENING. HEAVY RAINFALL MAY BRING TEMPORARY MINOR FLOODING.
LIGHTNING WILL MAKE OUTDOOR RECREATION HAZARDOUS. MAKE ALTERNATE
PLANS IN CASE YOU HAVE TO RETREAT INDOORS DUE TO A THUNDERSTORM
APPROACHING YOUR AREA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS WILL OCCUR AGAIN ON FRIDAY AFTERNOON AND
EVENING AND SATURDAY AFTERNOON AND EVENING. THE THUNDERSTORM
THREAT SUBSIDES BY TUESDAY...WHEN IT WILL BE LIMITED IN COVERAGE
AND IN THE LOCATIONS THEY MAY OCCUR IN CENTRAL AND EASTERN IDAHO.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
MESSICK
In the hours before
Special weather statement, Jul 4, 1:18 PM MST, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
218 PM MDT THU JUL 4 2013
IDZ022-023-042100-
ONEIDA ID-BANNOCK ID-
218 PM MDT THU JUL 4 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHEASTERN ONEIDA COUNTY IN SOUTHEAST IDAHO
UNTIL 300 PM MDT
AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF MALAD..MOVING EAST AT 10
MPH.
WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL ONEIDA COUNTY...
RURAL SOUTHERN BANNOCK COUNTY...
RURAL EASTERN ONEIDA COUNTY...
LAT...LON 4219 11247 4237 11252 4244 11216 4229 11210
4228 11212 4226 11209 4221 11207
TIME...MOT...LOC 2018Z 263DEG 7KT 4232 11242
TWSpecial weather statement, Jul 4, 4:00 PM MST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
500 PM MDT THU JUL 4 2013
IDZ020-042345-
JEFFERSON ID-BONNEVILLE ID-MADISON ID-
500 PM MDT THU JUL 4 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN MADISON COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 545 PM MDT
AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF OSGOOD..MOVING NORTHEAST AT 20
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
OSGOOD...
LAT...LON 4392 11190 4355 11178 4348 11238 4364 11249
TIME...MOT...LOC 2300Z 243DEG 17KT 4360 11232
DMH
Special weather statement, Jul 4, 6:54 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
754 PM MDT THU JUL 4 2013
IDZ017-022-050245-
MINIDOKA ID-LINCOLN ID-CASSIA ID-
754 PM MDT THU JUL 4 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO
LINCOLN COUNTY IN SOUTH CENTRAL IDAHO
SOUTHWESTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 845 PM MDT
AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAIRFIELD TO 12
MILES SOUTHWEST OF KIMBERLY..AND MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SHOSHONE...
LAT...LON 4229 11429 4242 11428 4242 11409 4251 11407
4254 11394 4276 11395 4276 11405 4280 11407
4280 11434 4284 11439 4285 11459 4319 11460
4320 11459 4320 11388 4233 11371
TIME...MOT...LOC 0153Z 253DEG 23KT 4333 11473 4239 11445
DMHThunderstorm Wind, Lincoln
- When
- July 4, 7:10 PM MST to 8:00 PM MST
- Where
- Lincoln County, Shoshone
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.930, -114.400
Multiple trees downed in Shoshone with power outages reported. 5000 dollars worth of damage reported from tree limbs falling onto a house.
Thunderstorm Wind, Lincoln
- When
- July 4, 7:10 PM MST to 8:00 PM MST
- Where
- Lincoln County, 2 mi NNW of Dietrich
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 42.927, -114.285
Numerous downed trees in DIetrich area. One tree limb fell onto RV in Dietrich causing 1 thousand dollars worth of damage.
Thunderstorm Wind, Lincoln
- When
- July 4, 7:13 PM MST to 7:35 PM MST
- Where
- Lincoln County, Richfield
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.050, -114.170
Mesonet site at Richfield measured a 61 mph wind gust at 8:13 pm MDT.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in South Carolina, July 4, 20132 deaths · 2 events
- Rip Currents in Florida, July 4, 20131 death · 5 injured · 2 events
- Rip Current in North Carolina, July 4, 20131 death · 3 injured · 1 event
- Flash Flood and Damaging Winds in South Carolina, July 4, 20131 death · 50 kt wind · 7 events
- Flash Flooding and Flood in North Carolina, July 4 to 5, 2013$2.8 million · 50 kt wind · 10 events
- Flash Flooding and Flood in Vermont, July 4 to 5, 20131 injured · $875,000 · 8 events
- Hail and Damaging Winds in West Virginia, July 4, 2013$157,000 · 2 in hail · 11 events
- Flash Flooding in Utah, July 4 to 7, 2013$175,000 · 8 events
- Flash Flooding and Flooding in Alabama, July 4 to 6, 2013$60,000 · 21 events
- Flash Flood in New York, July 4, 2013$125,000 · 1 event
- Flash Flooding and Flooding in Kentucky, July 4 to 10, 2013$35,000 · 26 events
- Hail and Damaging Winds in Pennsylvania, July 4, 2013$80,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469030, 469031, 469032.